MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open proximally.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right ophthalmic segment.The max diameter was 3.5mm, and the neck diameter was 2mm.The patient's vessel tortuosity was severe.The landing zone was 3.4mm distal and 3.6mm proximal.It was reported that the pipeline was partially deployed in the right ica ophthalmic region, but due to high posterior genu and proximal tortuosity the device was constrained (ribbon) proximally during deployment.The physician made multiple attempts to undo the constrain by restheathing and loading into the genu.The pipeline was removed and a replacement was successfully implanted.The middle and proximal segments had been positioned in a bend when it failed to open, and more than 50% had been deployed.The pipeline was resheathed more than 2 times.No additional steps were taken to open the device. the patient did not experience any injury or complications.Angiographic results post procedure showed the replacement device was successfully deployed.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a navien guide catheter, phenom microcatheter, and synchro 2 guidewire.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the phenom 27 micro catheter and pipeline flex shield braid were returned for analysis within a shipping box; and within a plastic bio-pouch.¿ visual inspection/damage location details: the pipeline flex shield braid was returned within phenom 27 catheter.In addition, the distal braid was partially deployed from phenom catheter distal tip.No damages or irregularities were found with the phenom 27 hub.The phenom catheter body was found to be kinked at ~69.0cm from the hub.In addition, the phenom catheter body was found to be accordioned from ~8.0cm to ~1.3cm from distal tip.The catheter tip and marker were examined; and no damages were found.The pipeline flex shield braid was pushed out from phenom catheter body without any issues.The distal and proximal ends of the pipeline flex with shield braid were found fully opened and moderately frayed.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the pipeline flex with shield was not confirmed to have failure to open at the proximal end as the distal and proximal ends of the pipeline flex with shield braid were found fully opened and moderately frayed.The event cause could not be determined as the distal and proximal ends of the pipeline flex shield braid appeared fully opened and moderately frayed.However, the cause for damage could not determined.Possible cause includes patient tortuous anatomy.The patient's vessel tortuosity was severe.It was reported that the pipeline was resheathed more than 2 times.There was no non-conformance to specification that may have contributed to the failure to open issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14522859
Report Number2029214-2022-00898
Device Sequence Number17518428
Product Code OUT
UDI-Device Identifier00763000284336
UDI-Public00763000284336
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2025
Device Model NumberPED2-400-14
Device Catalogue NumberPED2-400-14
Device Lot NumberB336814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer07/30/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale